Alert archive / New Jersey / Small Craft Advisories in 2024
Small Craft Advisory 98, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 18, 2024, 3:28 AM EST. It took effect at Dec 19, 2024, 1:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2024, 3:28 AM EST (08:28 UTC)
- In effect from
- Dec 19, 2024, 1:00 AM EST
- Expired
- Dec 19, 2024, 11:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
419 WHUS71 KPHI 180828 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 328 AM EST Wed Dec 18 2024 ANZ450>453-182200- /O.NEW.KPHI.SC.Y.0098.241219T0200Z-241219T1500Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 328 AM EST Wed Dec 18 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...From 9 PM this evening to 10 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-182200- /O.NEW.KPHI.SC.Y.0098.241219T0200Z-241219T1500Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 328 AM EST Wed Dec 18 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 9 PM this evening to 10 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-182200- /O.NEW.KPHI.SC.Y.0098.241219T0600Z-241219T1500Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 328 AM EST Wed Dec 18 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 1 AM to 10 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MJL
3 follow-up statements
881 WHUS71 KPHI 182006 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 306 PM EST Wed Dec 18 2024 ANZ450>453-190915- /O.EXT.KPHI.SC.Y.0098.241219T0600Z-241219T1600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 306 PM EST Wed Dec 18 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 11 AM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...From 1 AM to 11 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-190915- /O.EXT.KPHI.SC.Y.0098.241219T0600Z-241219T1600Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 306 PM EST Wed Dec 18 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 11 AM EST THURSDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...From 1 AM to 11 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-190915- /O.EXT.KPHI.SC.Y.0098.241219T0600Z-241219T1600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 306 PM EST Wed Dec 18 2024 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 11 AM EST THURSDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 1 AM to 11 AM EST Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Kruzdlo
454 WHUS71 KPHI 190821 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 321 AM EST Thu Dec 19 2024 ANZ450>453-191600- /O.CON.KPHI.SC.Y.0098.000000T0000Z-241219T1600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 321 AM EST Thu Dec 19 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm and Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ454-455-191600- /O.CON.KPHI.SC.Y.0098.000000T0000Z-241219T1600Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 321 AM EST Thu Dec 19 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 5 ft. * WHERE...Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ430-431-191600- /O.CON.KPHI.SC.Y.0098.000000T0000Z-241219T1600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 321 AM EST Thu Dec 19 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and choppy waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 11 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
583 WHUS71 KPHI 191549 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1049 AM EST Thu Dec 19 2024 ANZ450>453-191700- /O.EXP.KPHI.SC.Y.0098.000000T0000Z-241219T1600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 1049 AM EST Thu Dec 19 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... Winds and seas have diminished below Small Craft Advisory levels. $$ ANZ454-455-191700- /O.EXP.KPHI.SC.Y.0098.000000T0000Z-241219T1600Z/ Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1049 AM EST Thu Dec 19 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... Winds and seas have diminished below Small Craft Advisory levels. $$ ANZ430-431-191700- /O.EXP.KPHI.SC.Y.0098.000000T0000Z-241219T1600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1049 AM EST Thu Dec 19 2024 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... Winds and seas have diminished below Small Craft Advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 18, 12:51 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 18, 12:51 AM EST, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 1251 AM EST Wed Dec 18 2024 .SYNOPSIS... Weak high pressure will build into the area tonight. Another area of low pressure and associated cold front impact the area with another round of rainfall late Wednesday into Wednesday night. High pressure returns on Thursday with a weak disturbance passing through on Friday. Otherwise, cold Canadian high pressure arrives for the weekend into early next week. && .NEAR TERM /THROUGH TODAY/... At 1245 AM...Patchy fog continues to develop as temperatures cool off and approach the surface dew point. The ground is still wet from recent rainfall, so the cooler air is condensing, allowing for fog to develop. Not expecting widespread dense fog that would warrant a Dense Fog Advisory at this time. On Wednesday, the high pressure shifts offshore while the front to our south begins to lift back northward as a warm front through the day. Meanwhile, an area of low pressure will be lifting toward our area from the southwest. We expect rain to begin to move into portion of the area late in the afternoon, before spreading across the entire area as the low pressure moves across the area. The rainfall could become moderate to heavy at times, but rainfall amounts are forecast to be around 0.25-0.50 inches across the area. The rain should begin to end during the overnight hours as the low lifts to our northeast and a cold front shifts across the area. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... High pressure will build to our north on Thursday, and another long wave trough will take shape to our west into Thursday night. Benign and seasonable weather conditions can be expected. Highs in the 40s and lows in the 20s to near 30 degrees. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Potential for some light precipitation Friday or Friday night has increased a bit given the trends in the latest guidance. We'll be on the fringes of broad low pressure developing well offshore, and some surface troughing combined with the trough axis passing overhead could yield some light rain and snow. Guidance continues to show a relative lack of moisture associated with this system, though there was an increase in QPF across the board (albeit very light). Have advertised generally chance PoPs (~40-50%) across the area during this timeframe. Fortunately, with the initial low weakening and strong low pressure developing several hundred miles offshore, there does not look to be any significant impacts to the area at this time. Otherwise, behind this system will be the welcoming of a strong Canadian high that will build into the region for the weekend into the start of next week. A couple of dry secondary cold fronts will usher in colder air at times, with the "peak" of the cold air occuring Saturday night through Sunday night. During this time, temperatures will range anywhere between 10-15 degrees below normal. This will likely be the coldest airmass so far this season, with 850 mb temperatures falling to around -12C to -18C on Sunday. This is expected to result in the first daytime period with sub-freezing temperatures. Some moderating is then expected on Monday, but overall the long term period will remain below- normal and dry. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas... Rest of tonight (through 12Z)...Patchy fog will make for moments of sub-VFR conditions primarily for ACY/MIV/RDG with ABE possible at times through the rest of the night. As temperatures are cooling off, they are approaching the surface dew point, and enough moisture is condensing to result in fog development. Remains to be seen if dew point depressions become low enough for fog development at the other TAF sites. Otherwise, confidence is low that fog will develop at the remaining TAF sites. Will monitor, and AMD as necessary. LGT/VRB winds. Low confidence. Wednesday...Lingering morning fog gives way to prevailing VFR conds by mid-morning until 20Z. MVFR conds then develop in RA. Potential for IFR conds just prior to 00Z. LGT/VRB winds most of the day, then SE winds around 5 kt after 18Z. Low confidence. Wednesday night...MVFR/IFR conds in RA/stratus. Improvement to VFR after 06Z as rain ends and a cold front passes through the terminals. Winds become W-NW around 10 kt after 00Z. Moderate confidence. Outlook... Thursday through Thursday night...VFR. No significant weather. Friday through Friday night...Sub-VFR conditions possible with a chance for rain/snow showers. Saturday and Sunday...VFR. No significant weather. && .MARINE... The Small Craft Advisory has been cancelled for tonight and conditions will remain below advisory levels tonight through Wednesday. Small Craft advisory conditions become likely again Wednesday night. Outlook... Wednesday night through Thursday...SCA conditions probable. Wind gusts up to 25-30 kt and seas around 5 feet. Rain likely Wednesday night. Thursday night through Friday...Fair weather. No marine headlines expected. Winds up to 15 kt and seas of 3-4 feet. Friday night through Saturday...SCA conditions probable. Wind gusts up to 25 kt and seas around 5 feet. Sunday...No marine headlines expected. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...DeSilva/Staarmann NEAR TERM...MJL/MPS/Robertson SHORT TERM...DeSilva/Staarmann LONG TERM...DeSilva/Staarmann AVIATION...DeSilva/MJL/MPS/Robertson MARINE...DeSilva/Robertson
Nearby
Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.